MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER PEDIATRIC, DUAL-LUMEN REPAIR KIT, 7F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER PEDIATRIC, DUAL-LUMEN REPAIR KIT, 7F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0601760
Medical Device Problem Codes Fluid/Blood Leak (1250); Fitting Problem (2183); Defective Component (2292); Material Deformation (2976); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during chronic catheter repair procedure, there is a clear piece present around the metal lumen stents that allegedly would not connect to the patient's line.It was further reported that when tried to connect and flush and draw the pieces would not fit together and would leak bloody saline and draw in air bubbles.Reportedly, the repair kit was allegedly deformed.The repair kit was removed and replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 01/2025) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one 7fr d/l hickman repair kit catheter was returned for evaluation.Visual, microscopic, functional and tactile evaluations were performed on the returned device.The metal luers were exposed at the distal end of the catheter.What appeared to be excessive adhesive, was noted on the proximal portion of the distal end of the catheter.The stents were able to slide in and out at the distal end of the repair kit.Upon dimensional observation, the length of the stents were noted to be out of the specification.Manufacturing site evaluation states that the catheter had excess of adhesive.Therefore the investigation is confirmed for the reported fitting problem, leak, air bubble issues and the identified defective component issue.However the investigation is unconfirmed for the reported deformation issue as no evidence of deformation was noted upon sample evaluation.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HICKMAN CV CATHETER PEDIATRIC, DUAL-LUMEN REPAIR KIT, 7F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice_
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20047650
Report Number3006260740-2024-04663
Device Sequence Number15437193
Product Code LJS
UDI-Device Identifier00801741036484
UDI-Public(01)00801741036484(11)220528(17)250131(10)REGQ4006
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number0601760
Device Lot NumberREGQ4006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 YR
Patient SexMale